Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1992
Severe Thunderstorm Warning 360, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 31, 1992, 10:28 PM CST for Creek County, Okfuskee County, Oklahoma. It was in force for 62 min.
The area
The counties it named.
The facts
- Issued
- Oct 31, 1992, 10:28 PM CST (04:28 UTC)
- Expired
- Oct 31, 1992, 11:30 PM CST
- In force
- 62 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Creek County, OK, Okfuskee County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 182 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 2517 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 010428 SVRTUL OKC107-037-111-131-143-145-010530- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 1028 PM CST SAT OCT 31 1992 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1130 PM CST FOR PEOPLE IN THE FOLLOWING LOCATIONS IN EAST CENTRAL OKLAHOMA ...OKFUSKEE COUNTY IN NORTHEAST OKLAHOMA ...CREEK COUNTY...OKMULGEE COUNTY...ROGERS COUNTY...TULSA COUNTY ...WAGONER COUNTY AT 1025 PM NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM COLLINSVILLE...IN NORTHERN TULSA COUNTY...TO 7 MILES NORTHWEST OF BOLEY IN WESTERN OKFUSKEE COUNTY. THIS LINE OF STORMS WAS MOVING RAPIDLY EASTWARD AND HAS A HISTORY OF PRODUCING HAIL UP TO THE SIZE OF HALF-DOLLARS. STRONG WINDS OF UP TO 60 MPH ARE ALSO POSSIBLE WITH THE PASSAGE OF THESE STORMS. THE LINE WAS MOVING NORTHEAST AT 30 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... LARGE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 31, 8:52 PM CST, 1 hour 36 minutes earlier.
Area forecast discussion, Oct 31, 8:52 PM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 855 PM CST SAT OCT 31 1992 NO TIME FOR A DISC. SELS NOTES REASONS VERY WELL FOR SVR WX TNGT. WL LOOK AT 900 PM CONDS AND MAKE MINOR CHGS TO FIRST D IF NEEDED. REST OF FCST WL BE UNCHGD. ..11.. .OK...NONE.
In the hours before
Local storm report, Oct 31, 8:03 PM CST, 2 hours 25 minutes before
STORM REPORT NATIONAL WEATHER SERVICE TULSA OK 802 PM CST SAT OCT 31 1992 REPORTS FOR
Local storm report, Oct 31, 8:06 PM CST, 2 hours 22 minutes before
STORM REPORT CORRECTED ...TIME IN CST NOT CDT... NATIONAL WEATHER SERVICE TULSA, OK 805 PM CST SAT OCT 31 1992 DATE/TIME (CST) COUNTY REPORT 608 PM MUSKOGEE GOLF BALL SIZE HAILl IN MUSKOGEE
Local storm report, Oct 31, 8:10 PM CST, 2 hours 18 minutes before
STORM REPORT CORRECTED NATIONAL WEATHER SERVICE TULSA OK 809 PM CST SAT OCT 31 1992 DATE/TIME (CST) COUNTY REPORT 540 PM MUSKOGEE NICKEL SIZE HAIL AT BOYNTON 545 PM MUSKOGEE GOLF BALL SIZE HAIL AT BOYNTON
Local storm report, Oct 31, 8:11 PM CST, 2 hours 17 minutes before
STORM REPORT CORRECTED NATIONAL WEATHER SERVICE TULSA OK 811 PM CST SAT OCT 31 1992 DATE/TIME (CST) COUNTY REPORT 425 PM HASKELL GOLF BALL SIZE HAIL IN STIGLER
Local storm report, Oct 31, 9:39 PM CST, 49 minutes before
STORM REPORT NATIONAL WEATHER SERVICE TULSA OK 938 PM CST SAT OCT 31 1992 DATE/TIME (CST) COUNTY REPORT 900 PM DELAWARE DIME SIZE HAIL IN WEST SILOM SPRINGS.
Local storm report, Oct 31, 10:14 PM CST, 14 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1012 PM CST SAT OCT 31 1992
DATE/TIME (CST) COUNTY REPORT
1000 PM TULSA QUARTER SIZE HAIL NEAR PRATTVILLE.
1010 PM CREEK NICKLE SIZE HAIL 2 MILES WEST OF
BRISTOW.
1009 PM TULSA DIME SIZE HAIL IN THE CITY OF TULSA.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 6:28 PM CST | Severe Thunderstorm Warning | TSA | Cherokee | 62 min |
| Oct 31, 7:50 PM CST | Severe Thunderstorm Warning | TSA | Cherokee | 40 min |
| Oct 31, 8:16 PM CST | Severe Thunderstorm Warning | TSA | Creek | 59 min |
| Oct 31, 8:27 PM CST | Severe Thunderstorm Warning | TSA | Delaware | 48 min |
| Oct 31, 8:54 PM CST | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 66 min |
| Oct 31, 9:21 PM CST | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 69 min |
| Oct 31, 10:28 PM CST | Severe Thunderstorm Warning | TSA | Okmulgee, Rogers, Tulsa, Wagoner | 62 min |
| Oct 31, 11:34 PM CST | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Muskogee, Wagoner | 56 min |
| Oct 31, 11:34 PM CST | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee | 56 min |
| Oct 31, 11:40 PM CST | Severe Thunderstorm Warning | TSA | Ottawa | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1992Every severe thunderstorm warning in 1992
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.